Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 4, 2006, 1:29 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 1:29 PM PDT (20:29 UTC)
- Expired
- Jul 4, 2006, 3:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 84 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 8.5 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3331 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 042032
FFWVEF
CAC071-042230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
129 PM PDT TUE JUL 4 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
* UNTIL 330 PM PDT.
* AT 124 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* THE STORM PRODUCING FLASH FLOODING WILL REMAIN IN THE MOJAVE
NATIONAL PRESERVE ALONG AND TO THE EAST OF KELSO CIMA ROAD THROUGH
CIMA AND THEN ALONG AND SOUTH OF BRANT ROAD TO IVANPAH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.
LAT...LON 3505 11566 3490 11555 3512 11526 3532 11522
3527 11554
$$
SC2 follow-up statements
000
WGUS75 KVEF 042147
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
245 PM PDT TUE JUL 4 2006
CAC071-042230-
SAN BERNARDINO CA-
245 PM PDT TUE JUL 4 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM PDT FOR
CENTRAL SAN BERNARDINO COUNTY...
THE HEAVY RAINS OVER THE MOJAVE NATIONAL PRESERVE HAVE SHIFTED TO
THE EAST...HOWEVER...FLASH FLOODING AND HEAVY RUNOFF WILL CONTINUE.
THE MAIN AREA OF IMPACT WILL BE KELSO CIMA ROAD...BRANT ROAD...AND
BLACK CANYON ROAD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.
LAT...LON 3505 11566 3490 11555 3512 11526 3532 11522
3527 11554
$$
SC000 WGUS75 KVEF 042224 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT TUE JUL 4 2006 CAC071-042230- SAN BERNARDINO CA- 325 PM PDT TUE JUL 4 2006 ...A FLASH FLOOD WARNING FOR CENTRAL SAN BERNARDINO COUNTY WILL EXPIRE AT 330 PM PDT... THE HEAVY RAINS OVER THE MOJAVE NATIONAL PRESERVE HAVE SHIFTED TO THE EAST. HEAVY RUNOFF MAY CONTINUE...BUT THE THREAT OF FLASH FLOODING HAS SUBSIDED. LAT...LON 3505 11566 3490 11555 3512 11526 3532 11522 3527 11554 $$ SC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 11:20 AM PDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 4, 11:20 AM PDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1120 AM PDT TUE JUL 4 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER MUCH OF THE AREA THROUGH WEDNESDAY RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS. DRIER AIR WILL ATTEMPT TO PUSH IN FROM THE WEST LATER IN THE WEEK WITH THUNDERSTORM CHANCES CONFINED MAINLY IN NORTHWEST ARIZONA. && .UPDATE 2...WITH VERY MOIST AIR MASS AND JET STREAK MOVING OVER AND POTENTIAL FOR SLOW STORM MOTION OR TRAINING OF STORMS...HAVE ISSUED FLASH FLOOD WATCH FOR NORTHWEST ARIZONA AND MUCH OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA THROUGH THIS EVENING. .UPDATE 1...AIRMASS QUITE MOIST OVER THE AREA...ESPECIALLY THE EASTERN ZONES. MODEL SOUNDINGS INDICATING AN INVERSION OR STABLE LAYER AT 800-850 MB WHICH COULD INHIBIT CONVECTION SOME. I AM NOT TOO CONFIDENT ABOUT THAT HOWEVER AND BELIEVE THE AIR PARCELS SHOULD BE ABLE TO BREAK THROUGH THAT CAP IF IT EVEN EXISTS IN REALITY. CONVECTION MAY TAKE A WHILE TO GET GOING IN PLACES THAT RECEIVED RAIN OVERNIGHT BUT STILL THINK IT WILL HAPPEN. SOME STORMS MAY PRODUCE HEAVY RAIN GIVEN THE PRECIPITABLE WATER NEAR 1.5 INCHES THE NAM12 IS FORECASTING. UPDATED FORECAST TO TWEAK CLOUD COVER AND LOWER MAX TEMP FORECASTS IN SEVERAL ZONES. ALSO REMOVED THE EARLY MORNING WORDING. && .PREVIOUS DISCUSSION...345 AM PDT TUE JUL 4 .SHORT TERM...THUNDERSTORMS NOT AS WIDESPREAD EARLY THIS MORNING WITH ISOLATED SHOWERS/THUNDERSTORMS STRETCHING FROM CENTRAL NYE COUNTY SOUTHEAST INTO NORTHERN MOHAVE COUNTY. AT 3 AM...WATER VAPOR IMAGERY SHOWS SHORTWAVE MOVING NORTHWARD ALONG WESTERN FRINGE OF MOISTURE PLUME OVER SAN BERNARDINO COUNTY. BOTH THE GFS/NAM INITIALIZED WHAT WAS LEFT OF MCV OVER NORTHWEST ARIZONA. NOT SURE WHAT HAPPENED TO CIRCULATION AS IT HAS EITHER WEAKENED OR HAS BECOME OBSCURED BY THE CLOUDS. USING THE GFS SOLUTION AS IT SEEMS TO HAVE INITIALIZED BOTH FEATURES QUITE WELL. BY THIS AFTERNOON...SHORTWAVE CURRENTLY OVER SAN BERNARDINO COUNTY WILL BE OVER SOUTHERN NEVADA WITH BEST FORCING SHIFTING INTO SOUTHERN UTAH. ATMOSPHERE JUICED AND LIKE YESTERDAY DIFFERENTIAL HEATING KEY TO IDENTIFYING WERE STRONGEST STORMS WILL DEVELOP. AT THIS TIME THAT WOULD BE ACROSS SOUTHERN MOHAVE/SAN BERNARDINO COUNTIES WHERE MORE BREAKS IN THE CLOUDS CURRENTLY EXIST. TIME HEIGHT SECTIONS SHOW PLENTY OF OMEGA/MOISTURE ACROSS SOUTHERN NEVADA/NORTHERN MOHAVE COUNTY THROUGH MID AFTERNOON WHICH MAY SUPPRESS CONVECTION ALL TOGETHER OR AT LEAST DELAY THE ONSET AND INTENSITY OF ANY STORMS. SHORTWAVE LIFTS NORTHEAST ACROSS SOUTHERN UTAH TONIGHT WITH SOUTHWEST FLOW TRYING TO PUSH DRIER AIR ACROSS THE AREA WEDNESDAY AND THURSDAY. IT APPEARS LAS VEGAS WILL BE THE DIVIDING LINE BY THURSDAY WITH DRY/STABLE CONDITIONS TO OUR WEST AND ENOUGH MOISTURE/INSTABILITY EAST FOR ISOLATED SHOWERS/THUNDERSTORMS. TEMPERATURES TODAY WILL AGAIN BE TRICKY AND DEPEND ON THE AMOUNT OF CLOUD COVER WITH WARMER TEMPERATURES WEDNESDAY AND THURSDAY DUE TO LESS CLOUD COVER. .LONG TERM...NOT MUCH CHANGE FOR MOST OF THE EXTENDED FCST WITH THE MAJORITY OF THE MOISTURE LOCATED OVER THE EASTERN EDGE OF THE CWA...KEEPING SLIGHT CHANCE POPS OVER THESE AREAS. THE GFS AND DGEX BOTH INDICATE THE FLAT RIDGE OVER THE CENTRAL US WILL BEGIN TO AMPLIFY WITH THE HIGH CENTER SHIFTING EASTWARD. BY SUNDAY THE HIGH POSITION WILL BE FAVORABLE FOR INCREASED GULF MOISTURE ADVECTION INTO THE AREA. DURING THE SAME TIMEFRAME A WEAK AREA OF LOW PRESSURE WILL MEANDER UP THE BAJA CA COAST...WHICH SHOULD RESULT IN INCREASED MOISTURE ADVECTION FROM THE GULF OF CA AS WELL. AS WITH PREVIOUS MODEL RUNS..THERE IS INDICATION OF A DEVELOPING SHORTWAVE OFF THE SRN CA COAST ON SATURDAY...WHICH IS PROGGED TO MIGRATE THROUGH THE CWA SUNDAY EVENING THROUGH MONDAY. THE ADDITIONAL DYNAMICS COMBINED WITH THE EXPECTED AVAILABLE MOISTURE COULD ADD UP TO A FAIR AMOUNT OF CONVECTION DURING THIS TIME. BEYOND MONDAY...WE WILL SEE THE RETURN OF DRY SW FLOW OVER THE AREA. TEMPERATURES THROUGHOUT THE ENTIRE PERIOD WILL BE NEAR NORMAL WITH MINIMAL DAILY CHANGE. && .AVIATION...EXPECT ISOLATED TO SCT TSTMS IN ALL CORRIDORS TODAY WITH CONVECTION DIMINISHING BY 04Z. GUSTY AND ERRATIC WINDS ARE POSSIBLE AND SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AROUND THE AREA. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH THROUGH THIS EVENING ALL BUT ZONE 14. .AZ...FLASH FLOOD WATCH THROUGH THIS EVENING ALL OF MOHAVE COUNTY. .CA...FLASH FLOOD WATCH THROUGH THIS EVENING ZONE 27..28 AND 29. HARRISON/PIERCE/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:03 AM PDT | Flash Flood Watch | VEF | 10 hr | |
| Jul 4, 4:02 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 25 min |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.